A note on the Separability Principle in Economies with Single-Peaked Preferences

B.E. Klaus

Research output: Contribution to journalArticleAcademicpeer-review

6 Citations (Scopus)

Abstract

We consider the problem of allocating an infinitely divisible commodity among a group of agents with single-peaked preferences. A rule that has played a central role in the analysis of the problem is the so-called uniform rule. Chun (2001) proves that the uniform rule is the only rule satisfying pareto optimality, no-envy, separability, and ?-continuity. We obtain an alternative characterization by using a weak replication-invariance condition, called duplication-invariance, instead of ?-continuity. Furthermore, we prove that the equal division lower bound and separability imply no-envy. Using this result, we strengthen one of chun’s (2001) characterizations of the uniform rule by showing that the uniform rule is the only rule satisfying pareto optimality, the equal division lower bound, separability, and either ?-continuity or duplication-invariance.
Original languageEnglish
Pages (from-to)255-261
Number of pages7
JournalSocial Choice and Welfare
Volume26
DOIs
Publication statusPublished - 1 Jan 2006

Cite this